ArticleBMC cancer2015
A digestive allergic reaction with hypereosinophilia imputable to docetaxel in a breast cancer patient: a case report.
Article in BMC cancer, 2015. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 1 paper.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
1 citing paper in PubMed, 5 citations in OpenAlex.
- Re-exploring immune-related side effects of docetaxel in an observational study: Blood hypereosinophilia.Cancer medicine · 2019Observational
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
7 authors at 4 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundHypereosinophilia, defined by an absolute eosinophil count of more than 1500/mm3, is rarely observed in patients treated for cancer, and rarely imputable to anti-cancer agents. Drug-induced hypereosinophilia usually appears within a few weeks of the start of treatment and resolves after discontinuation of the medication. We report here a first case of hypereosinophilia with digestive allergic reaction imputable to docetaxel in a woman treated for breast cancer. CASE PRESENTATION: This patient, with a history of childhood atopic dermatitis and asthma, underwent surgery for breast lobular carcinoma, followed with chemotherapy including 3 cycles of the FEC100 protocol and 3 cycles of docetaxel. Ten days after the second cycle of docetaxel, she had abdominal pain with diarrhea, which increased after the third cycle of docetaxel at the same dose. The blood eosinophil count increased up to 4685/mm(3) at day 92. All biological tests were normal, except elevated seric IgE. The systematic biopsies of the upper and lower digestive tract showed diffuse edema of the lamina propria, lymphocytic infiltrate and CD117-expressing cells both in the epithelium and in the lamina propria. Electron microscopy showed a large number of degranulating mast cells, while the number of tissue eosinophils was small. The blood eosinophil count decreased after day 96, three months after the last injection of docetaxel. After day 182, the hypereosinophilia and symptoms resolved. This spontaneous evolution, the history of atopic dermatitis and asthma, and the negativity of all biological tests performed led us to hypothesize a diagnosis of a systemic digestive Type 1 drug-induced hypersensitivity reaction. Using two validated pharmacovigilance scales, we found that docetaxel had the highest imputability score compared to the other drugs.
conclusionRecognition of allergic reactions imputable to docetaxel is important because it requires the drug to be discontinued. In the difficult setting of anti-cancer treatment, if reintroduction of the drug is needed, a close collaboration between oncologists, gastroenterologists and allergologists is required.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.